Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 72, NWS Boston/Norton, MA

May 14, 2018

NWS Boston/Norton, MA issued this small craft advisory at May 14, 2018, 3:49 PM EDT. It took effect at May 15, 2018, 10:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 14, 2018, 3:49 PM EDT (19:49 UTC)
In effect from
May 15, 2018, 10:00 AM EDT
Expired
May 16, 2018, 3:53 PM EDT
In force
30 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

099 
WHUS71 KBOX 141949
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
349 PM EDT Mon May 14 2018

ANZ230-236-150400-
/O.NEW.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/
Boston Harbor-Narragansett Bay-
349 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT
TUESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 10 AM to 7 PM EDT
Tuesday.

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ233>235-150400-
/O.NEW.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-
349 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon to 7 PM EDT Tuesday.

* WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ255-256-150400-
/O.NEW.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
349 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 8 AM EDT
WEDNESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 4 PM Tuesday to 8 AM EDT
Wednesday.

* WINDS AND SEAS...Northwest winds 10 to 20 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
6 follow-up statements
710 
WHUS71 KBOX 150216
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1016 PM EDT Mon May 14 2018

ANZ230-236-151030-
/O.CON.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/
Boston Harbor-Narragansett Bay-
1016 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT
TUESDAY...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ233>235-151030-
/O.CON.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-
1016 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
TUESDAY...

* WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ255-256-151030-
/O.CON.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1016 PM EDT Mon May 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
8 AM EDT WEDNESDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
088 
WHUS71 KBOX 150809
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
409 AM EDT Tue May 15 2018

ANZ254-151615-
/O.EXB.KBOX.SC.Y.0072.180515T1600Z-180516T0400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon today to midnight
EDT tonight.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

$$

ANZ232-237-151615-
/O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Nantucket Sound-Block Island Sound-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon today to 7 PM EDT
this evening.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

$$

ANZ231-151615-
/O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Cape Cod Bay-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon today to 7 PM EDT
this evening.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 2 to 4 feet.

$$

ANZ250-151615-
/O.EXA.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from noon today to 7 PM EDT
this evening.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

$$

ANZ230-236-151615-
/O.CON.KBOX.SC.Y.0072.180515T1400Z-180515T2300Z/
Boston Harbor-Narragansett Bay-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ233>235-151615-
/O.CON.KBOX.SC.Y.0072.180515T1600Z-180515T2300Z/
Vineyard Sound-Buzzards Bay-Rhode Island Sound-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
EDT THIS EVENING...

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ255-256-151615-
/O.CON.KBOX.SC.Y.0072.180515T2000Z-180516T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
409 AM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 8 AM EDT WEDNESDAY...

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
425 
WHUS71 KBOX 152232
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
632 PM EDT Tue May 15 2018

ANZ230-236-152345-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/
Boston Harbor-Narragansett Bay-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Winds and seas will continue to diminish this evening.

$$

ANZ232>235-237-152345-
/O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Winds and seas will continue to diminish this evening behind the
line of thunderstorms.

$$

ANZ231-152345-
/O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/
Cape Cod Bay-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Winds and seas will continue to diminish this evening behind the
line of thunderstorms.


$$

ANZ250-152345-
/O.EXP.KBOX.SC.Y.0072.000000T0000Z-180515T2300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Winds and seas will continue to diminish this evening behind the
line of thunderstorms.

$$

ANZ255-256-160645-
/O.EXT.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT WEDNESDAY...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-160645-
/O.EXT.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
632 PM EDT Tue May 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY...

* WINDS AND SEAS...North winds 5 to 15 kt with gusts up to 25 kt.
  Seas 3 to 5 feet.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
090 
WHUS71 KBOX 160553
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
153 AM EDT Wed May 16 2018

ANZ255-256-161600-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
153 AM EDT Wed May 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ254-161500-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
153 AM EDT Wed May 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
872 
WHUS71 KBOX 161501
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1101 AM EDT Wed May 16 2018

ANZ254-161615-
/O.EXP.KBOX.SC.Y.0072.000000T0000Z-180516T1500Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1101 AM EDT Wed May 16 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas will continue to diminish this afternoon.

$$

ANZ255-256-162300-
/O.CON.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1101 AM EDT Wed May 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...East winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
700 
WHUS71 KBOX 161953
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
353 PM EDT Wed May 16 2018

ANZ255-256-162100-
/O.CAN.KBOX.SC.Y.0072.000000T0000Z-180516T2300Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
353 PM EDT Wed May 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory. Seas have diminished below 5 feet.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 14, 2:04 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 14, 2:04 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
204 PM EDT Mon May 14 2018

.SYNOPSIS...
Weak high pressure yields dry and seasonable weather today and
tonight. Some showers and thunderstorms are possible with a
frontal passage Tuesday. The front pushes south Wednesday with
a drying trend that develops from north to south and lingers
into Thursday. However another round of showers and
thunderstorms with locally heavy rain likely returns late Friday
into the weekend.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
155 PM update...

Clearing has developed across much of SNE. Some stratus may
impact the islands, otherwise abundant sunshine will prevail
for the rest of the afternoon. High temps expected to reach the
low/mid 70s away from the south coast. Temps mainly in the 60s
near the south coast where SW flow will keep it cooler. Also
sea breezes may also develop along the immediate east coast of
MA where cooler temps will prevail.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Overnight...

The return flow experienced through the day continues to lead to
a slow rise in lower lvl dwpt values. With continued onshore
flow during the overnight hours, any offshore stratus and fog
should once again shift onshore. With dwpts in the low-mid 50s
by the afternoon for crossover temps, there is a risk for some
patches of dense fog as this marine layer shifts onshore. Best
chances are SE MA/RI. Otherwise, milder min temps, limited to
the mid and upper 50s. Will need to monitor upstream convection,
as early AM lapse rates will steepen, potentially allowing for
early AM convection to fire to the W and move into S New
England. It's a low risk but something to watch. This supports
previous forecasters thinking.

Tue...

Weakening cold front timing is now generally well agreed upon
between deterministic guidance, bringing it into S New England
during the mid day-evening time frame. Once again, early AM
convection or remnants may limit this, but the timing of this
front does allow for afternoon destabilization, especially as
guidance supports low lvl moisture pooling, with PWATS
potentially above 1.75in (nearly 3 std deviations above normal)
and sfc dwpts reach the mid 60s even with mixing.

With a focus for lift in the front, and mid lvl lapse rates of
6.0-6.5C/km and low lvl moisture yielding MU CAPE values between
1000-1500j/kg per latest GEFS/SREF plumes. This is coincident
with 40+ kt of 0-3km bulk shear during the mid day-evening
time frame. Therefore, assuming the early convection or remnants
thereof do not limit the destabilization, there is a risk for
thunderstorms, and given the high shear and modest CAPE. Severe
weather is possible as well.

Given the shear is strong but uni-directional, clustered storms
are the supported mode, with a risk for strong winds. The high
pwats and warm cloud layers greater thank 10kft support HPE
with a risk for heavy rain. Corfidi vector magnitudes are rather
high, however, so the storms should remain relatively
progressive.

Overall something to watch for Tuesday, with a particular focus
along or S of the Mass Pike given current timing. However,
portions of SE MA and RI may be limited by the onshore flow and
marine layer influence.

With some sunshine, temps could approach 80 across the interior
as H85 temps warm to an average of +14C.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

* Scattered Showers and T-storms with locally heavy rain and
  gusty winds Tuesday evening

* Drying trend develops Wed from north to south and likely continues
  into Thu

* Showers and T-storms likely return late Fri into next weekend
  along with the risk for heavy rain/tropical downpours

Tuesday night...

Scattered showers and thunderstorms likely Tue evening and short
wave and attending surface front sweep across the region. With
surface dew pts in the mid 60s along with PWATs approaching 2 inches
locally heavy rainfall is possible. In addition, given strong wind
fields aloft and marginal instability a few strong T-storms are
possible in the early evening.

Wednesday...

Models differ on timing of frontal passage given upstream jet energy
and possible secondary wave development on the front, delaying its
seaward push. Thus risk for showers Wed morning with highest
probability south coast. Then the threat of rain diminishing in the
afternoon from north to south. Much cooler behind the front as post
frontal airmass will feature easterly flow off the chilly ocean.
Thus highs only in the mid to upper 50s across eastern MA, gradually
warming westward into the upper 60s in the CT river valley.

Thursday...

Good model agreement among ensembles and deterministic guidance that
boundary will shift far enough south for deep layer dry air to
overspread the area from north to south. Thus expectation is for
mainly dry weather and could turn out to be a fairly nice day.
Warmer than Wed as blyr winds become west ahead of next northern
stream trough and associated surface front approaching from the
northwest. This results in temps jumping back into the 70s to
perhaps 80 degs in the CT river valley.

Friday/Saturday/Sunday...

Ensembles and deterministic guidance beginning to converge on Low
pressure currently over the Gulf of Mexico taking on tropical
characteristics and moving up the eastern Seaboard late Fri into
next weekend. 850 mb and 925 mb southerly wind anomalies on the
order of +1 to +2 standard deviations along the eastern seaboard,
which advects a tropical airmass with PWATs increasing to +3
standard deviations above climo ontop of SNE next weekend. This is
impressive for model guidance at this time range, indicating good
ensemble clustering. Thus risk for at least scattered showers and
thunderstorms with tropical downpours.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday night/...

Through 00z...Mainly VFR with MVFR cigs at times over ACK.

Tonight...Moderate confidence.
IFR/LIFR stratus and fog expected to redevelop along the south
coast this evening. Lower cigs down to MVFR/IFR will spread
inland overnight.

Tuesday...Moderate confidence.
IFR stratus and fog will gradually dissipate and become VFR
through morning. Low cigs may linger over ACK. SW gusts to
25 kt developing by afternoon, especially in the coastal plain.
Scattered to numerous showers/t-storms expected to develop
across western MA by early afternoon and move to the coast by
evening. Lower cigs/vsbys along with heavy rain and strong winds
may accompany any t-storms.

Tuesday night...
Lingering showers and a few t-storms near the south coast in
the evening. Otherwise, IFR stratus and patchy fog possible over
the Cape/Islands with mainly VFR elsewhere.

KBOS Terminal...Moderate confidence in TAF. Sea breeze expected
to develop this afternoon. MVFR cigs expected late tonight with
low risk for brief IFR. Sct t-storms possible mid/late
afternoon Tue. Brief heavy rain and gusty winds possible.

KBDL Terminal...Moderate confidence in TAF. MVFR cigs expected
late tonight with moderate risk for brief IFR. Sct t-storms
possible by mid/late afternoon Tue. Brief heavy rain and gusty
winds possible.

Outlook /Wednesday through Friday/...Moderate confidence.

Wednesday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA.

Wednesday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA.

Thursday: VFR.

Thursday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Friday: Mainly VFR, with areas MVFR possible. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Through Tuesday night...High confidence.
Winds remain below 20 kt today and tonight out of the S and SW,
seas too remain below 5 ft. The primary issue today and tonight
is the risk for some lingering fog with reduced vsbys,
especially tonight.

W-SW flow may approach 25 kt near shore late Tue and the
persistent W-SW flow could lead to wind waves offshore 5 ft.
Will need to monitor for some small craft advisory conditions.
Also, afternoon/evening thunderstorms are also possible.

Outlook /Tuesday Night through Friday/...Moderate confidence.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, chance of thunderstorms, patchy
fog. Local visibility 1 to 3 nm.

Wednesday: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of rain showers.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Nocera/Doody
NEAR TERM...KJC
SHORT TERM...Doody
LONG TERM...
AVIATION...KJC/Nocera
MARINE...Nocera/Doody
Hazardous weather outlook, May 14, 3:33 PM EDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
333 PM EDT Mon May 14 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-151945-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
333 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered severe thunderstorms are possible Tuesday afternoon and
evening...roughly between 2 and 9 pm. The area of greatest concern
is across western and central Massachusetts into northern
Connecticut...but can not be ruled out across the rest of the region.

The primary threat with any severe thunderstorms will be damaging
straight line wind gusts. However...isolated large hail along with
heavy rain/street flooding is also a concern. Lastly...there is a low
risk of an isolated tornado across western/central MA and northern
Connecticut.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-151945-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
333 PM EDT Mon May 14 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few strong thunderstorms are possible late Tuesday afternoon and
evening. Localized strong wind gusts are the main concern.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Frank

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.